MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3501620 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
04/03/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient with saline mentor smooth round moderate profile breast implants experienced deflation on the right side post-operatively, which was confirmed during a physical exam.As a result, the patient is scheduled for removal on (b)(6) 2026.
Additional Manufacturer Narrative
On mar 12, 2026, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted visual inspection, leak test and microscopic examination of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed, in accordance with mentor procedures, and four tears (a,b,c,d) were found on the anterior aspect of the implant measuring approximately 0.1 cm all rents.No additional areas of leak were found.Microscopic examination was performed on the edges of the ruptures (a,b c, d) , and parallel striations were found in the whole area of the tears.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On mar 23, 2026, additional information was received indicating the date of event is apr 3, 2025.The replacement devices were identified as mentor saline breast implants (serial numbers (b)(6) and (b)(6)).The patient also reportedly underwent a capsulorrhaphy on (b)(6) 2025.Manufacturer¿s reference number: (b)(4).